Alert archive / Nebraska / Flash Flood Warnings in 1999

Flash Flood Warning 8, NWS Sioux Falls, SD

June 27, 1999Dixon County, Nebraska

NWS Sioux Falls, SD issued this flash flood warning at Jun 27, 1999, 5:12 AM CDT for Dixon County, Nebraska. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 1999, 5:12 AM CDT (10:12 UTC)
Expired
Jun 27, 1999, 7:00 AM CDT
In force
108 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Dixon County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 1999-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 1999-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSD 271012
FFWFSD
NEC051-271200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 AM CDT SUN JUN 27 1999

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* URBAN FLOOD WARNING FOR...
  DIXON COUNTY IN NORTHEASTERN NEBRASKA

* UNTIL 700 AM CDT

* FROM 400 AM TO 500 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OCCURRED IN DIXON
  COUNTY...AND MOVED SLOWLY NORTHEAST. AT 500 AM... 3 INCHES OF
  RAIN WAS REPORTED AT MARTINSBURG AND UP TO A FOOT OF WATER WAS
  OVER HIGHWAY 9.

* URBAN AREAS AND HIGHWAYS MAY BE FLOODED DUE TO THE HEAVY RAIN.
  THE HEAVY RAIN SHOULD TAPER OFF BUT AREA FLOODING SHOUL8D CONTINUE
  UNTIL AROUND 700 AM.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:40 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 27, 3:40 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 AM CDT SUN JUN 27 1999

LOUSY PERFORMANCE OF 00Z MODELS SPELLS JOB SECURITY TO ME. NONE OF
THE MDLS EXCEPT THE RUC BROUGHT THE SHOWERS AND TSTMS CURRENTLY IN
THE CWA EARLY ENOUGH. MDLS OF 24 HRS AGO DID A BETTER JOB THAN THIS
NEWEST GENERATION. DONT BELIEVE ME...EVEN THE 05Z HON LAMP MOS
COULDNT FCST THE 05Z TSTMS THAT WERE IN THE SFC OBSERVATION.
OVERALL I DO NOT LIKE ANY OF THE MDL SOLNS AND THIS MORNINGS FCST
PKG WL UNFORTUNELY COMBINE ALL 3 SOLNS INTO THE FCST AND BROAD BRUSH
THE FCST. WHEN NECESSARY...FOLLOWED NGM SOLN SINCE YESTERDAYS 00Z
RUN WAS CLOSEST IN PROGGING THIS EARLY MRNGS SYSTEM. MDLS HAVING A
DIFFICULT TIME IN TIMING AND LOCATION OF SHRTWVS TO MOVE ACROSS THE
NRN AND CNTRL PLAINS TDY THROUGH MON AS ROCKIES TROF IS SQUEEZED OUT
BY A BUILDING RIDGE IN WRN CONUS. ETA THE QUICKEST TO FILL IN TROF
THUS PROVIDES THE LEAST MID TO UPPER LVL SUPPORT FOR PCPN
DEVELOPMENT WHEN COMPARED TO THE NGM AND EVEN AVN. NGM/AVN ALSO
PLACE SFC LOW FURTHER N THAN ETA THEN SLOWLY MOVES SFC LOW AND
FRONTAL BOUNDARIES ENE THROUGH THE PKG. THESE DIFFERENCES ARE
SIGNIFICANT IN THAT BOTH THE NGM AND AVN INDICATE SIGNIFICANT LIFT
FOR PCPN DEVELOPMENT TNGT AND THE ETA PREFERS TO BRING SUBSIDENCE TO
THE AREA.

WHILE MOS/FAN PROVIDE SOME PRETTY HIGH POPS FOR TNGT AND MON IN MUCH
OF THE CWA...WITH PREVIOUS PKG HAVING 2ND AND 3RD PRDS DRY WL NEED
TO BE A LITTLE POLITICAL AND UNDERCUT GUIDANCE. HOPEFULLY 12Z MDL
RUNS WL PROVIDE A MORE CONSISTANT SOLNS BETWEEN THE MDLS RUNS AND
REALITY TO HELP WITH THE AFTN PKG.  ALL I CAN SAY IS...GOOD LUCK...

OZFFSD ALREADY SENT BUT WL PROBABLY MAKE A FEW MORE CHANGES FOR
FINAL PRODUCT.

.FSD...NONE

BR

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:51 AM CDTSevere Thunderstorm WarningFSDDixon34 min

Nearby

Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.